View Single Post
Old 02-04-2009, 06:44 AM   #2
bethsheba bethsheba is offline
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Who has used steriods with PFAPA?

Could you please tell people what a PFAPA is?

Without knowing what the above is, I would suggest that giving steroids may be dangerous...if there are any unknown bacterial infections (which can cause fevers) in the body, steroids would make the condition worse, and in some cases life threatening, as steroids suppress the immune system and the immune system is needed to heal the body.

I would suggest that some bacterial infections flare up in times of stress which may explain your child's physical reaction to the upcoming surgery.

Bethsheba

PS If it were my child, I would want to consider Lyme Disease before going any further...lyme is reaching epidemic proportions in NY state and along the coast. Despite this doctors lack the knowledge, the experience, and the tests to diagnose it. If you choose to go ahead with the surgery and the symptoms don't abate, and change consider lyme.

Last edited by bethsheba; 02-04-2009 at 07:02 AM.